English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  Primal Separation for 0/1 Polytopes

Eisenbrand, F., Rinaldi, G., & Ventura, P. (2003). Primal Separation for 0/1 Polytopes. Mathematical Programming / A, 95, 475-491.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/11858/00-001M-0000-000F-2DCB-F Version Permalink: http://hdl.handle.net/11858/00-001M-0000-0024-C113-A
Genre: Journal Article

Files

show Files

Locators

show

Creators

show
hide
 Creators:
Eisenbrand, Friedrich1, Author              
Rinaldi, Giovanni2, Author
Ventura, Paolo3, Author              
Affiliations:
1Discrete Optimization, MPI for Informatics, Max Planck Society, ou_1116548              
2External Organizations, ou_persistent22              
3Machine Learning, MPI for Informatics, Max Planck Society, ou_1116552              

Content

show
hide
Free keywords: -
 Abstract: \noindent The 0/1~primal separation problem is: Given an extreme point $\bar{x}$ of a 0/1~polytope $P$ and some point $x^*$, find an inequality which is tight at $\bar{x}$, violated by $x^*$ and valid for $P$ or assert that no such inequality exists. It is known that this separation variant can be reduced to the standard separation problem for $P$. \noindent We show that 0/1~optimization and 0/1~primal separation are polynomial time equivalent. This implies that the problems 0/1~optimization, 0/1~standard separation, 0/1~augmentation, and 0/1~primal separation are polynomial time equivalent. \noindent Then we provide polynomial time primal separation procedures for matching, stable set, maximum cut, and maximum bipartite graph problems, giving evidence that these algorithms are conceptually simpler and easier to implement than their corresponding counterparts for standard separation. In particular, for perfect matching we present an algorithm for primal separation that rests only on simple max-flow computations. In contrast, the known standard separation method relies on an explicit minimum odd cut algorithm. Consequently, we obtain a very simple proof that a maximum weight perfect matching of a graph can be computed in polynomial time.

Details

show
hide
Language(s): eng - English
 Dates: 2004-07-062003
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Type: Peer
 Identifiers: eDoc: 201831
Other: Local-ID: C1256BDD00205AD6-873105CA3E3DF24BC1256CAA003307EF-ERV2003
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Mathematical Programming / A
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: Heidelberg : North-Holland
Pages: - Volume / Issue: 95 Sequence Number: - Start / End Page: 475 - 491 Identifier: ISSN: 0025-5610
CoNE: https://pure.mpg.de/cone/journals/resource/954928560452